Nebraska, 2006

Flash Flood in Nebraska, August 7 to 8, 2006

August 7 to 8, 2006 · NWS OAX · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 7, 1:55 PM CST, 9 hours 5 minutes earlier.

Area forecast discussion, Aug 7, 1:55 PM CST, 9 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
255 PM CDT MON AUG 7 2006

.DISCUSSION...

MAIN FORECAST CHALLENGE TONIGHT WILL BE REDEVELOPMENT OF HEAVY RAIN
ACROSS SOUTHERN CWFA AS YET ANOTHER IMPULSE EJECTS OUT OF
NORTHEASTERN COLORADO AND MOVES NORTH OF THE FRONTAL BOUNDARY.

THE STATIONARY FRONT ITSELF WILL REMAIN ACROSS CENTRAL KANSAS
THROUGH NORTHEAST MISSOURI. WE COULD SEE ISOLATED STORMS FIRE JUST
NORTH OF THE BOUNDARY NEAR THE KANSAS BORDER ONCE AGAIN THIS
AFTERNOON...BASED ON AGITATED CU FIELD JUST WEST OF KCNK.
OTHERWISE...MOISTURE SEEMS TO BE POOLING ALONG AND NORTH OF THE
FRONT OVERALL...AND AS LOW LEVEL JET DEVELOPS TONIGHT AND BACKS IN
RESPONSE TO APPROACHING WAVE...THE H85 FRONT SHOULD TIGHTEN UP WITH
RAIN AND EMBEDDED THUNDERSTORMS REDEVELOPING BY LATE EVENING ACROSS
SOUTH CENTRAL NEBRASKA. THE NAM/GFS ARE SIMILAR IN THIS REGARD...
ALTHOUGH THE NAM IS LIKELY TOO FAR NORTH WITH THE MCS DEVELOPMENT
GIVEN THE DRIER AIR THAT EXISTS IN NORTHEAST NEBRASKA. WHILE THE GFS
HAS EXPERIENCED SIGNIFICANT CONVECTIVE FEEDBACK WITH JUST ABOUT
EVERY EVENT LATELY...THE LOCATION OF THE PRECIP ACTUALLY HASN/T BEEN
THAT FAR OFF...JUST THAT THE AMOUNTS HAVE BEEN OVERESTIMATED. WITH
THAT IN MIND...WILL INCREASE POPS HOURLY THROUGH THE NIGHT WITH 60
TO 80 PERCENT POPS ONCE AGAIN SETTING UP FOR AREAS ALONG AND SOUTH
OF THE INTERSTATE BY DAYBREAK. THE NORTHERN EXTENT OF THE RAIN WILL
BE THE TRICKY PART AS DRIER AIR WILL HAVE SOME INFLUENCE...BUT AT
LEAST A CHANCE WILL EXIST ALL THE WAY TO THE SOUTH DAKOTA BORDER.

FOR TUESDAY...THE MCS THAT DEVELOPS TONIGHT WILL CONTINUE TO PUSH
EASTWARD INTO IOWA AND MISSOURI LEAVING BEHIND QUITE A BIT OF
CLOUDINESS AND COOL TEMPERATURES ONCE AGAIN. THERE COULD BE A
LINGERING CHANCE OF THUNDERSTORMS IN THE AFTERNOON AND EARLY EVENING
BEFORE ENDING AND PUSHING EAST ALTOGETHER. TOTAL RAINFALL AMOUNTS
FOR THE 24 HOUR PERIOD THROUGH 00Z WEDNESDAY COULD RANGE FROM ONE
QUARTER INCH NEAR THE SOUTH DAKOTA BORDER TO TWO INCHES NEAR THE
KANSAS BORDER. REALLY THERE ARE ONLY TWO COUNTIES THAT WE/LL MONITOR
FOR ANY FLOODING...INCLUDING JEFFERSON AND GAGE...BOTH OF WHICH HAD
EXTREMELY HEAVY RAINS YESTERDAY EVENING WHERE 6 HOUR FLASH FLOOD
GUIDANCE VALUES REMAIN BELOW 2 INCHES.

FOR WEDNESDAY...IT SHOULD REMAIN DRY WITH TEMPERATURES BEGINNING TO
WARM BACK INTO THE 90S WHILE WE WAIT FOR THE NEXT SYSTEM AND
ASSOCIATED FRONT TO ROLL SOUTHWARD OUT OF THE DAKOTAS...BUT NOT
UNTIL WEDNESDAY NIGHT. THUS...REMOVED THE CHANCE OF RAIN FOR
WEDNESDAY AFTERNOON THAT WAS PREVIOUSLY MENTIONED.

FOR THE EXTENDED FORECAST FROM THURSDAY THROUGH MONDAY. THE
PREVIOUSLY MENTIONED FRONTAL BOUNDARY WILL BE MOVING THROUGH THE
CWFA THROUGH THE DAY THURSDAY...THEN SOUTH AND OUT OF THE AREA
THURSDAY NIGHT. AHEAD OF THE FRONT...IT WILL BE ANOTHER HOT DAY WITH
HIGHS IN THE MID TO UPPER 90S AND UNCOMFORTABLE HUMIDITY VALUES ONCE
AGAIN AS DEWPOINTS COME BACK INTO THE LOW TO MID 70S. WILL MAINTAIN
AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS ALONG THE FRONT THURSDAY
NIGHT SOUTHERN CWFA...WHICH SHOULD CLEAR THE REGION BY DAYBREAK
FRIDAY.

BOTH FRIDAY AND SATURDAY SHOULD BE DRY AS WE WAIT FOR THE NEXT
WEATHER DISTURBANCE WHICH WILL BE MOVING THROUGH THE PACIFIC
NORTHWEST. BOTH DAYS WILL BE WARM DAYS WITH HIGHS GENERALLY IN THE
LOWER 90S...THOUGH NOT AS HOT AS WE/LL SEE ON THURSDAY. THE TROUGH
TO OUR NORTHWEST WILL MOVE INTO THE NORTHERN CONUS LATE SATURDAY
THROUGH SUNDAY WHICH SHOULD BEGIN TO DRIVE A FRONT INTO THE REGION
THROUGH THIS TIME. HELD OFF ON ANY PRECIP UNTIL SATURDAY
NIGHT...WITH A SLIGHTLY BETTER CHANCE OF STORMS ON SUNDAY. THE 00Z
GFS WAS A LITTLE MORE AGGRESSIVE IN BRINGING THIS SYSTEM IN LATE
SATURDAY AFTERNOON RATHER THAN SATURDAY NIGHT. THUS...THE 00Z GFS
ENSEMBLE MEAN IS A GOOD COMPROMISE FOR THIS SYSTEM. THERE IS SOME
QUESTION WHETHER OR NOT THE REAL FRONT WILL ACTUALLY BE ABLE TO PASS
SOUTHWARD THROUGH THE REGION...BUT FOR NOW...THINK THE FRONT WILL
EITHER TREK SOUTH OR WASH OUT MONDAY...LEAVING THE FIRST PART OF
NEXT WEEK SOMEWHAT PLEASANT WITH HIGHS IN THE MID 80S AND MUCH LOWER
HUMIDITY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DEWALD
Hazardous weather outlook, Aug 7, 4:00 PM CST, 7 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
500 PM CDT MON AUG 7 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-081100-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
500 PM CDT MON AUG 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST
IOWA.

.DAY ONE...TONIGHT AND TUESDAY

WIDESPREAD...NON-SEVERE THUNDERSTORM ACTIVITY IS LIKELY ACROSS THE
OUTLOOK AREA THROUGH TUESDAY AFTERNOON. LOCALLY HEAVY RAIN IS
PROBABLE...PARTICULARLY FOR LOCATIONS ALONG AND SOUTH OF INTERSTATE
80 LATER TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY

THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA WEDNESDAY NIGHT
THROUGH THURSDAY NIGHT...AS WELL AS SATURDAY NIGHT THROUGH SUNDAY
NIGHT. A FEW STORMS COULD BE SEVERE IN NATURE IN NORTHEAST NEBRASKA
WEDNESDAY EVENING...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN
HAZARDS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR TUESDAY.

DEE

The radar

The Omaha radar (KOAX), 110 km away, was scanning. The volume nearest the first event began at 04:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Saline

When
August 7, 11:00 PM CST to August 8, 1:00 AM CST
Where
Saline County, 5 mi SW of Wilber
Property damage
$10,000
Reported by
EMERGENCY MANAGER
Coordinates
40.524, -97.141 (the zone’s center; the record gives no point)

Heavy rains produced flash flooding and washouts across several county roads southwest of Wilber.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530225.